Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 357, NWS Blacksburg, VA

June 28, 2011Bland County, Giles County, Tazewell County, Virginia; Mercer County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 28, 2011, 2:44 PM EDT for Bland County, Giles County, Tazewell County, Virginia; Mercer County, West Virginia. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2011, 2:44 PM EDT (18:44 UTC)
Expired
Jun 28, 2011, 3:30 PM EDT
In force
46 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Bland County, VA, Giles County, VA, Tazewell County, VA, Mercer County, WV

The radar

The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 2:48 PM EDTHAIL 1.751 W Pocahontas, VA
Jun 28, 3:00 PM EDTHAIL 0.25Boissevain, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WUUS51 KRNK 281844
SVRRNK
VAC021-071-185-WVC055-282000-
/O.NEW.KRNK.SV.W.0357.110628T1844Z-110628T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
244 PM EDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
  WESTERN GILES COUNTY IN SOUTHWEST VIRGINIA
  NORTHERN BLAND COUNTY IN SOUTHWEST VIRGINIA
  SOUTHERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA

* UNTIL 400 PM EDT.

* AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR BOISSEVAIN...OR 7 MILES NORTHWEST OF BLUEFIELD...AND MOVING
  EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOISSEVAIN...
  POCAHONTAS...
  BRAMWELL...
  PINNACLE ROCK STATE PARK...
  MONTCALM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3718 8167 3721 8164 3721 8156 3723 8152
      3726 8150 3728 8142 3731 8140 3733 8138
      3742 8132 3741 8087 3716 8098
TIME...MOT...LOC 1844Z 264DEG 15KT 3730 8136

$$

RCS
4 follow-up statements
141 
WWUS51 KRNK 281857
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
257 PM EDT TUE JUN 28 2011

VAC021-071-185-WVC055-282000-
/O.CON.KRNK.SV.W.0357.000000T0000Z-110628T2000Z/
TAZEWELL VA-GILES VA-BLAND VA-MERCER WV-
257 PM EDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN TAZEWELL...WESTERN GILES...NORTHERN BLAND AND
SOUTHERN MERCER COUNTIES...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BOISSEVAIN...OR 7
MILES NORTHWEST OF BLUEFIELD...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  POCAHONTAS...
  PINNACLE ROCK STATE PARK...
  MONTCALM...
  SANDLICK...
  CERES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3718 8167 3721 8164 3721 8156 3723 8152
      3726 8150 3728 8142 3731 8140 3733 8138
      3742 8132 3741 8087 3716 8098
TIME...MOT...LOC 1858Z 254DEG 20KT 3730 8134

$$

RCS
181 
WWUS51 KRNK 281908
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT TUE JUN 28 2011

VAC021-071-185-WVC055-282000-
/O.CON.KRNK.SV.W.0357.000000T0000Z-110628T2000Z/
TAZEWELL VA-GILES VA-BLAND VA-MERCER WV-
308 PM EDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN TAZEWELL...WESTERN GILES...NORTHERN BLAND AND
SOUTHERN MERCER COUNTIES...

AT 307 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR TIPTOP...OR 8 MILES WEST OF BLUEFIELD...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  TIPTOP...
  BLUEFIELD...
  BLUEFIELD...
  CERES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3718 8167 3721 8164 3721 8156 3723 8152
      3726 8150 3728 8142 3731 8140 3733 8138
      3742 8132 3741 8087 3716 8098
TIME...MOT...LOC 1909Z 254DEG 20KT 3722 8139

$$

RCS
909 
WWUS51 KRNK 281919
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 PM EDT TUE JUN 28 2011

VAC021-071-185-WVC055-282000-
/O.CON.KRNK.SV.W.0357.000000T0000Z-110628T2000Z/
TAZEWELL VA-GILES VA-BLAND VA-MERCER WV-
319 PM EDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN TAZEWELL...WESTERN GILES...NORTHERN BLAND AND
SOUTHERN MERCER COUNTIES...

AT 315 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR AMONATE...OR 8 MILES NORTHWEST OF TAZEWELL...MOVING EAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
  AMONATE...
  TIPTOP...
  BOISSEVAIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3718 8167 3721 8164 3721 8156 3723 8152
      3726 8150 3728 8142 3731 8140 3733 8138
      3742 8132 3741 8087 3716 8098
TIME...MOT...LOC 1919Z 269DEG 16KT 3719 8162

$$

RCS
962 
WWUS51 KRNK 281930
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT TUE JUN 28 2011

VAC021-071-185-WVC055-281940-
/O.CAN.KRNK.SV.W.0357.000000T0000Z-110628T2000Z/
TAZEWELL VA-GILES VA-BLAND VA-MERCER WV-
330 PM EDT TUE JUN 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAZEWELL...
WESTERN GILES...NORTHERN BLAND AND SOUTHERN MERCER COUNTIES IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3718 8167 3721 8164 3721 8156 3723 8152
      3726 8150 3728 8142 3731 8140 3733 8138
      3742 8132 3741 8087 3716 8098
TIME...MOT...LOC 1930Z 269DEG 16KT 3719 8156

$$

RCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:02 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 28, 1:02 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
102 PM EDT TUE JUN 28 2011

.SYNOPSIS...
A COLD FRONT WILL DROP SOUTHEAST THROUGH THE AREA TONIGHT BEFORE
EXITING BY WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD IN BEHIND
IT BRINGING A RETURN TO LESS HUMID CONDITIONS UNTIL THE END OF THE
WEEK.
&&

.NEAR TERM /THROUGH TONIGHT/...
MAIN CONCERN AGAIN WITH CONVECTIVE ORGANIZATION AHEAD OF THE
UPSTREAM COLD FRONT THIS AFTERNOON AND DEGREE OF SEVERE POTENTIAL
AS STRONG INSTABILITY TAKES SHAPE ESPCLY EAST. LATEST MORNING
MODIFIED RAOBS INDICATE CAPES NEAR 2000 J/KG OVER THE MOUNTAINS
AND 2-3K OUT EAST WHERE TEMPS WILL SURGE INTO AT LEAST THE LOWER
90S. APPEARS PASSAGE OF THE MCS WELL TO THE SW MAY TEND TO SLOW
WESTERN DEVELOPMENT INITIALLY AS RATHER DEEP WESTERLY FLOW
PREVAILS FROM THE BLUE RIDGE WEST ATTM. HOWEVER OLD OUTFLOW ACROSS
THE FAR WEST FROM THE EARLIER SHRA TO THE WEST MAY BE THE TRIGGER
TO GET THINGS GOING ACROSS THE SW MOUNTAINS...WITH THIS COVERAGE
THEN DEVELOPING EAST TO ALONG THE LEE TROF IN THE SOUTH AND EAST
WHERE THE LOW LEVEL FLOW IS MORE SW. WEAK BUT UNIDIRECTIONAL
WESTERLY FLOW ALOFT SUPPORTS SOME MULTICLUSTERS WHERE STORMS DO
ORGANIZE WITH HIGH DCAPES DESPITE LESS DRY AIR ALOFT THIS
AFTERNOON. THUS BUMPED UP POPS TO LIKELYS ACROSS PARTS OF THE EAST
IN LINE WITH THE LATEST LOCAL WRF AND THE UPDATED SWODY1 FROM SPC.
THINK THE WESTERLY FLOW MAY TEND TO KEEP THINGS MORE ISOLATED FROM
THE NEW/ROA VALLEYS AND POINTS NORTH SO WENT ON THE LOWER END OF
CHC POPS THERE. BUMPED UP TEMPS A DEGREE OR TWO IN SPOTS GIVEN
MORE SUN EARLY PER VIS PICS AND WEAK DOWNSLOPE ALOFT.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
DURING THIS PORTION OF THE FORECAST...HIGH PRESSURE BUILDS OVER THE
REGION WEDNESDAY INTO WEDNESDAY NIGHT. ANTICIPATE SOME OF THE
COOLEST LOW TEMPERATURES SO FAR THIS SUMMER. EARLY THURSDAY
MORNING...SOME PORTIONS OF THE MOUNTAINS MAY SEE LOWS AROUND 50
DEGREES...WITH LOWER 50S COMMON FOR MUCH OF THE MOUNTAINS. EAST OF
THE BLUE RIDGE...UPPER 50S TO AROUND 60 DEGREES WILL BE MORE COMMON.
THE HIGH PRESSURE REMAINS OVER THE REGION THROUGH FRIDAY. WE ARE NOT
EXPECTING ANY PRECIPITATION...AND TEMPERATURES SHOULD SLOWLY
MODERATE EACH DAY AS 850 MB TEMPERATURES INCREASE AND GEOPOTENTIAL
HEIGHTS INCREASE. A VERY ISOLATED SHOWER OR STORM MAY OCCUR THURSDAY
AFTERNOON OVER THE NORTHERN MOUNTAINS OF NORTH CAROLINA AS SOUTHEAST
FLOW WILL GENERATE SOME MILD UPSLOPE CONDITIONS. HOWEVER...WILL NOT
INCLUDE THIS POTENTIAL IN THE FORECAST AT THIS TIME.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
CLOSED LOW DIVING INTO KSFO AND CLOSED LOW MOVING ACROSS NEW
ENGLAND WILL ALLOW THE UPPER RIDGE TO EXPAND INTO THE OHIO VALLEY.
INITIALLY...LLVL MOISTURE AND DEW POINTS PROBABLY WONT BE SUFFICIENT
FOR DIURNAL CONVECTION. PWATS WILL INCREASE AS A WEAK BOUNDARY
FROM WEST TO EAST DROPS INTO THE OHIO VALLEY LATER SUNDAY...SO THE
END OF THE HOLIDAY WEEKEND AND THE BEGINNING OF NEXT WEEK STAND
THE CHANCE FOR WIDELY SCATTERED STORMS...HOT AND HUMID CONDITIONS.
SATURDAY LOOKS TO BE THE HOTTEST DAY BUT SUNDAY HAS THE POTENTIAL
TO ALSO BE AROUND 90 TO THE UPPER 90S IF THE OHIO VALLEY BOUNDARY
IS DELAYED.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
WELL MIXED WESTERLY FLOW CONTINUES TO SLOW DOWN CONVECTIVE
DEVELOPMENT EARLY THIS AFTERNOON WITH MOST SHRA/TSRA DEVELOPING
JUST WEST OF KBLF ALONG OLD OUTFLOW AIDED BY DIFF HEATING. STILL
EXPECTING SOME OF THIS COVERAGE TO GRADUALLY DEVELOP EAST BEFORE
POSSIBLY JUMPING EAST OF THE BLUE RIDGE WHERE EVENTUALLY SHOULD
SEE A BROKEN LINE DEVELOP. THUS WILL INCLUDE MORE OF A TSRA
MENTION EITHER IN PREVAILING OR TEMPO GROUPS ACROSS SE WVA/KDAN
AND LESS ALONG THE BLUE RIDGE NEAR KROA WITH -SHRA/CB MENTION ELSW.

OUTSIDE OF ANY STORMS...VFR CONDITIONS SHOULD PREVAIL UNDER
SCTD/BKN CU EXCEPT OVER THE EAST WHERE CLOUDS MAY BE MORE
EXPANSIVE AS DEEPER CONVECTION DEVELOPS.

THE COLD FRONT SHOULD BE SOUTHEAST OF THE REGION LATE TONIGHT BUT
DRIER AIR MAY BE SLOWER IN ARRIVING ESPECIALLY IN THE PIEDMONT.
WITH SHOWERS AROUND INTO THE EVENING...SOME MVFR OR IFR FOG IS
POSSIBLE AT MOST SITES LATE TONIGHT BUT WILL BE MOST WIDESPREAD
INCLUDING THE LOWEST VSBYS AT SITES THAT DO RECEIVE EARLIER
RAINFALL.

HIGH PRESSURE BUILDS OVER THE AREA FOR MID WEEK...RESULTING IN
MOSTLY DRY WX THROUGH SUNDAY. ASIDE FROM SOME LATE NIGHT FOG
ALONG THE RIVERS...PRIMARILY IN THE MTNS...LOOKING AT VFR
CONDITIONS FROM WEDNESDAY THROUGH SUNDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/WP
NEAR TERM...JH/WP
SHORT TERM...DS
LONG TERM...KM
AVIATION...JH/PM/WP
Hazardous weather outlook, Jun 28, 9:31 AM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
931 AM EDT TUE JUN 28 2011

VAZ007-009>014-017>020-022>024-WVZ042>045-291345-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-
GREENBRIER-
931 AM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS PRODUCING ISOLATED
DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ001>006-018>020-VAZ015-016-032>035-043>047-058-059-291345-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
931 AM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 28, 9:29 AM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 AM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     2 NNE EDEN              36.53N 79.73W
06/27/2011                   ROCKINGHAM         NC   911 CALL CENTER

            TREE DOWN ALONG FRIENDLY ROAD

&&

PW
Local storm report, Jun 28, 9:34 AM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
934 AM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     2 SE BELLEWS LAKE       36.27N 80.01W
06/27/2011                   ROCKINGHAM         NC   911 CALL CENTER

            TREE DOWN ALONG OAK LEVEL CHURCH ROAD

&&

PW
Local storm report, Jun 28, 9:55 AM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
955 AM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     1 WSW YANCEYVILLE       36.40N 79.36W
06/27/2011                   CASWELL            NC   911 CALL CENTER

            TREE DOWN ALONG HATCHETT ROAD

&&

PW
Local storm report, Jun 28, 10:01 AM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1001 AM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     TSTM WND DMG     3 NNW PROSPECT HILL     36.29N 79.23W
06/27/2011                   CASWELL            NC   911 CALL CENTER

            TREE DOWN ALONG CORBETT RIDGE ROAD

&&

PW
Local storm report, Jun 28, 10:04 AM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1004 AM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     TSTM WND DMG     5 SE YANCEYVILLE        36.35N 79.29W
06/27/2011                   CASWELL            NC   911 CALL CENTER

            TWO TREES DOWN ALONG BURTON CHAPEL ROAD

&&

PW
Special weather statement, Jun 28, 2:34 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
234 PM EDT TUE JUN 28 2011

VAZ007-WVZ042-281930-
MERCER WV-TAZEWELL VA-
234 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS WILL AFFECT MERCER AND TAZEWELL COUNTIES...

AT 229 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
WEST OF MATOAKA TO 6 MILES NORTHWEST OF RICHLANDS...MOVING EAST AT 20
MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR MATOAKA AROUND 240 PM...COALDALE AROUND 245
PM...BANDY...AND AMONATE AROUND 300 PM...BRAMWELL...AND MONTCALM
AROUND 305 PM...KEGLEY...POCAHONTAS...AND BOISSEVAIN AROUND 310 PM
AND PINNACLE ROCK STATE PARK AROUND 315 PM.

LAT...LON 3725 8174 3721 8168 3721 8156 3726 8150
      3728 8142 3742 8132 3741 8086 3739 8088
      3735 8086 3729 8097 3728 8110 3722 8127
      3718 8126 3715 8133 3712 8127 3709 8132
      3710 8189 3714 8191

RCS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:05 PM EDTSpecial Weather StatementRNKBland, Grayson, Smyth, Tazewell, Wythe55 min
Jun 27, 8:43 PM EDTSpecial Weather StatementRNKPatrick47 min
Jun 27, 9:06 PM EDTSpecial Weather StatementRNKCity of Martinsville39 min
Jun 27, 9:49 PM EDTSpecial Weather StatementRNKPittsylvania41 min
Jun 27, 10:40 PM EDTSpecial Weather StatementRNKPittsylvania50 min
Jun 28, 3:13 AM EDTSpecial Weather StatementRNKFloyd, Henry, Patrick, City of Martinsville62 min
Jun 28, 2:34 PM EDTSpecial Weather StatementRNKTazewell56 min
Jun 28, 3:10 PM EDTSpecial Weather StatementRNKGiles65 min
Jun 28, 3:26 PM EDTSpecial Weather StatementRNKCraig64 min
Jun 28, 3:27 PM EDTSpecial Weather StatementRNKCity of Buena Vista63 min
Jun 28, 3:28 PM EDTSpecial Weather StatementRNKCity of Martinsville62 min
Jun 28, 3:50 PM EDTFlash Flood WarningRNKGiles5 hr
Jun 28, 4:17 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Montgomery, Roanoke, City of Roanoke, City of Salem58 min
Jun 28, 4:21 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, City of Martinsville54 min
Jun 28, 4:33 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax27 min
Jun 28, 4:36 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington54 min
Jun 28, 4:40 PM EDTFlash Flood WarningRNKTazewell4 hr
Jun 28, 5:02 PM EDTSpecial Weather StatementRNKFranklin28 min
Jun 28, 5:10 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, Rockbridge55 min
Jun 28, 5:12 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Martinsville25 min
Jun 28, 5:19 PM EDTSpecial Weather StatementRNKFranklin, Patrick56 min
Jun 28, 5:29 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick61 min
Jun 28, 5:42 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, City of Lynchburg63 min
Jun 28, 5:51 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham54 min
Jun 28, 6:18 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg29 min
Jun 28, 6:25 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax65 min
Jun 28, 6:35 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax40 min
Jun 28, 6:45 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham45 min
Jun 28, 7:38 PM EDTSpecial Weather StatementRNKHalifax, City of Danville52 min
Jun 28, 7:41 PM EDTSpecial Weather StatementRNKHenry64 min
Jun 28, 1:09 AM EDTSpecial Weather StatementRNKMercer36 min
Jun 28, 3:46 AM EDTSpecial Weather StatementRNKGreenbrier29 min
Jun 28, 1:59 PM EDTSevere Thunderstorm WarningRNKMercer, Summers61 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.